Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Shreveport, LA

April 24, 2014Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2014, 2:41 PM CDT for Columbia County, Union County, Arkansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2014, 2:41 PM CDT (19:41 UTC)
Expired
Apr 24, 2014, 3:30 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 3:29 PM CDTHAIL 0.88Smackover, AR
Apr 24, 3:30 PM CDTHAIL 1Smackover, AR
Apr 24, 3:34 PM CDTHAIL 1Norphlet, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:38 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS54 KSHV 241941
SVRSHV
ARC027-139-242030-
/O.NEW.KSHV.SV.W.0084.140424T1941Z-140424T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU APR 24 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...

* UNTIL 330 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAGNOLIA...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  EL DORADO...VILLAGE...MOUNT HOLLY...LISBON...CALION...LAWSON AND   
  URBANA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3317 9230 3315 9340 3342 9339 3345 9312
      3339 9311 3338 9306 3338 9278 3339 9273
      3336 9267 3337 9256 3333 9252 3333 9247
      3328 9244 3328 9238
TIME...MOT...LOC 1940Z 263DEG 72KT 3325 9318

$$

VII
1 follow-up statement
710 
WWUS54 KSHV 242014
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT THU APR 24 2014

ARC027-139-242030-
/O.CON.KSHV.SV.W.0084.000000T0000Z-140424T2030Z/
COLUMBIA AR-UNION AR-
314 PM CDT THU APR 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR UNION AND COLUMBIA COUNTIES...

AT 306 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MOUNT HOLLY...OR 6 MILES NORTHWEST OF 
LISBEN...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

&&

LAT...LON 3328 9238 3317 9230 3317 9255 3316 9324
      3344 9312 3339 9311 3338 9306 3338 9278
      3339 9273 3336 9267 3337 9256 3333 9252
      3333 9247 3328 9244
TIME...MOT...LOC 2014Z 263DEG 72KT 3333 9237

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:30 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 24, 12:30 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT THU APR 24 2014

.AVIATION...
COLD FRONT ON APPROACH THIS CYCLE WITH NW WINDS BY 18Z INTO KMLC
AND KDFW. ARKLATEX SFC WINDS ARE S/SW 10-20KTS WITH A FEW HIGHER
GUSTS. OUR CLIMB WINDS ARE GENERALLY SW 20-40KTS. WE ARE VFR
NOW...BUT MVFR CIGS OVER NE TX IN THE WAKE OF MORNING SHORT WAVE
IN W AR. ANOTHER SHORT WAVE IMPULSE IS RIPING OVER THE RIO GRANDE
NOW AND MAY ENHANCE LIFT WITH HEATING OVER OUR AREA AHEAD OF THE
FRONT. SCT TSTMS EXPECTED FROM W TO 21Z-25/06Z. POST FRONTAL WINDS
NW 5-15KTS WITH GOOD DRYING SO. LITTLE IF ANY LOW CLOUDS OR BR
EARLY WITH FEW TO SCT FAIR WEATHER CU FOR FRIDAY. /24/

&&

.PREV DISCUSSION... /ISSUED 1152 AM CDT THU APR 24 2014/

DISCUSSION...
THE LINE OF CONVECTION JUST AHEAD OF THE SHORTWAVE NOTED ON THE
WATER VAPOR LOOP OVER CNTRL KS/OK INTO N TX...HAS MOSTLY EXITED
THE REGION AND WEAKENED AS IT HAS ENCOUNTERED DRIER/MORE STABLE
AIR OVER CNTRL AR...WITH EVEN A BKN LINE OF CONVECTION HAVING
RECENTLY DIMINISHED FARTHER S ACROSS E TX...WITH THE EXCEPTION
BEING OVER DEEP E AND SE TX WHERE SCT CONVECTION CONTINUES. THE
12Z PROGS HAVE NOT INITIALIZED WELL AT ALL ON THE CONVECTION THIS
MORNING...WITH DRIER AIR BEGINNING TO ENTRAIN E BENEATH THE TROUGH
OVER NE TX/SE OK. THE 16Z SFC ANALYSIS DEPICTS A WEAK COLD FRONT
SHIFTING SE ACROSS CNTRL OK/NCNTRL TX ATTM...WHICH WILL NOT REACH
OUR WRN MOST ZONES UNTIL LATE AFTERNOON. THE BEST UPPER LEVEL
FORCING WILL SHIFT NE OF THE REGION THIS AFTERNOON OVER ERN AR
/MID-SOUTH REGION AHEAD OF THE TROUGH...ALTHOUGH THE SHORT TERM
PROGS DEVELOP A NE TO SW BAND OF 850MB THETA-E RIDGING JUST AHEAD
OF THE FRONT OVER PORTIONS OF E TX/N LA/SCNTRL AR DURING PEAK
HEATING...WHEREAS SBCAPES BECOME MODERATELY UNSTABLE BETWEEN
2000-2500 J/KG. THUS...SCT CONVECTION MAY STILL DEVELOP BENEATH
THE TROUGH THIS AFTERNOON OVER THESE AREAS...BUT HAVE TRIMMED BACK
POPS TO LOW CHANCE OVER E TX/NW LA/PORTIONS OF SW AR/SE OK WHERE
FORCING WILL BE A LITTLE WEAKER BEHIND THE TROUGH. CAN/T RULE OUT
AN ISOLATED SVR STORM OVER THESE AREAS...BUT DIMINISHING LARGE
SCALE FORCING WITH THE DEPARTURE OF THE TROUGH SHOULD PRECLUDE A
FOR SIGNIFICANT SVR THREAT.

THE MORNING STRATUS IS NOW BEING REPLACED BY AN EXTENSIVE CU FIELD
SPREADING ESE WELL AHEAD OF THE FRONT...WHICH HAS LIMITED MIXING
OVER MUCH OF THE AREA. SSW WINDS ARE QUITE MARGINAL FOR LAKE WIND
ADVISORY ATTM OVER THE WRN SECTIONS OF E TX...WITH MUCH LIGHTER
WINDS FARTHER E...BUT WINDS MAY INCREASE A TAD FARTHER E THROUGH THE
AFTERNOON WITH BETTER MIXING/A TIGHTER PRESSURE GRADIENT. WILL
ALLOW THE LAKE WIND ADVISORY TO RIDE AS IS...BUT MAY CANCEL IT
EARLY SHOULD WINDS NOT PICK UP OVER THE NEXT FEW HOURS. ALSO
TWEAKED DOWN MAX TEMPS SLIGHTLY OVER EXTREME NE TX/SE OK/SW AR
IN WAKE OF THE MORNING CONVECTION/MORE EXTENSIVE CLOUD
COVER...WITH LITTLE CHANGES NEEDED ELSEWHERE AS TEMPS CLIMB INTO
THE LOWER/MID 80S.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  61  84  57  85 /  30  20  10  10  10
MLU  85  59  83  56  86 /  40  30  10  10  10
DEQ  78  50  83  53  84 /  40  10  10  10  10
TXK  79  57  82  59  84 /  30  10  10  10  10
ELD  81  54  82  52  85 /  40  30  10  10  10
TYR  82  57  84  59  84 /  20  10  10  10  10
GGG  83  58  84  56  84 /  30  10  10  10  10
LFK  85  59  86  61  85 /  40  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ070>073.

LA...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014.

OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.

&&

24
Hazardous weather outlook, Apr 24, 12:18 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT THU APR 24 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1218 PM CDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING OVER THE REGION...AHEAD OF A WEAK COLD
FRONT THAT WILL MOVE INTO SOUTHEAST OKLAHOMA AND EAST TEXAS LATE
THIS AFTERNOON. MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON
WITH DAYTIME HEATING...SUCH THAT AN ISOLATED SEVERE THUNDERSTORM
CAN NOT BE RULED OUT THROUGH EARLY EVENING ESPECIALLY OVER
SOUTHERN ARKANSAS AND NORTH LOUISIANA NEAR AN UPPER LEVEL TROUGH
THAT WILL PROGRESS EAST ACROSS ARKANSAS. SHOULD ANY SEVERE STORMS
DEVELOP...DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL EMERGE OUT OVER THE ROCKIES
AND INTO THE PLAINS SUNDAY...WITH MUCH OF THIS UPPER LEVEL ENERGY
SPREADING EAST ACROSS THE FOUR STATE REGION DURING THE DAY.
STRONG WIND SHEAR AND INCREASING INSTABILITY ACROSS A VERY WARM
AND MOIST AIR MASS WILL AID IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE DRY LINE ACROSS CENTRAL TEXAS
AND OKLAHOMA...WHICH WILL RAPIDLY SPREAD EAST NORTHEAST ACROSS
EAST TEXAS...NORTHWEST LOUISIANA...SOUTHWEST ARKANSAS AND
SOUTHEAST OKLAHOMA SUNDAY AFTERNOON. THESE SHOWERS AND
THUNDERSTORMS WILL THEN SHIFT EAST ACROSS THE REMAINDER OF THE
REGION SUNDAY NIGHT...WITH ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT POSSIBLE MONDAY OVER DEEP EAST TEXAS...NORTH
LOUISIANA...AND SOUTHERN ARKANSAS MONDAY AHEAD OF A SURFACE
BOUNDARY. AN ENHANCED THREAT FOR DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE SUNDAY AFTERNOON AND NIGHT...AS WELL AS MONDAY AFTERNOON
AND EVENING. LOCALIZED FLOODING CAN NOT BE RULED OUT AS WELL WHERE
STORMS TRAIN OVER PORTIONS OF EXTREME EASTERN TEXAS...NORTH
LOUISIANA...AND SOUTHWEST ARKANSAS. AFTERWARDS...MUCH COOLER AND
DRIER AIR WILL FILTER SOUTHEAST INTO THE REGION BEHIND A COLD
FRONT TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING OVER PORTIONS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA
SHOULD SCATTERED THUNDERSTORMS DEVELOP.

15

In the hours before

Special weather statement, Apr 24, 8:59 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 AM CDT THU APR 24 2014

OKZ077-241430-
MCCURTAIN-
859 AM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...BETHEL...EAGLETOWN...GLOVER...GOLDEN...HOCHATOWN...
     MOUNT HERMAN...OAK HILL...PLUNKETVILLE...SHERWOOD...
     SMITHVILLE...WATSON AND WRIGHT CITY...

AT 854 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
WEST OF OCTAVIA TO NEAR GLOVER OR 12 MILES NORTHWEST OF BROKEN
BOW...OR ALONG A LINE EXTENDING FROM 31 MILES WEST OF MENA TO 34
MILES WEST OF DE QUEEN...MOVING EAST AT 40 MPH.

SMALL DIME SIZED HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

24
Special weather statement, Apr 24, 1:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 PM CDT THU APR 24 2014

ARZ060-070>072-241945-
COLUMBIA-HEMPSTEAD-LAFAYETTE-MILLER-
148 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...HEMPSTEAD...LAFAYETTE AND MILLER...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...BUCKNER...FOUKE...GARLAND...GENOA...HOPE...
     LEWISVILLE...PERRYTOWN AND STAMPS...

AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR FOUKE...OR 12 MILES SOUTH OF
TEXARKANA...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Apr 24, 2:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT THU APR 24 2014

ARZ061-070>072-242000-
COLUMBIA-LAFAYETTE-MILLER-NEVADA-
221 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE...MILLER AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BRADLEY...BUCKNER...BUSSEY...CANFIELD...FOUKE...LEWISVILLE...
     MACEDONIA...MAGNOLIA...MCNEIL...SMITHLAND...STAMPS AND WALDO...

AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CANFIELD...OR 14 MILES SOUTH OF
LEWISVILLE...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, Apr 24, 2:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SHREVEPORT              32.47N  93.80W
04/24/2014  E0.88 INCH       CADDO              LA   PUBLIC

            NICKEL SIZE HAIL REPORTED NEAR CROSS LAKE.

&&

EVENT NUMBER SHV1400306

13
Special weather statement, Apr 24, 2:37 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CDT THU APR 24 2014

LAZ002-011-012-018>020-242030-
BIENVILLE-BOSSIER-GRANT-NATCHITOCHES-RED RIVER-WINN-
237 PM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...NATCHITOCHES...BOSSIER AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
     GRANT AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     WINNFIELD...

AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF RINGGOLD...OR 18
MILES SOUTHEAST OF BOSSIER CITY...MOVING EAST NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:52 AM CDTLake Wind AdvisorySHVColumbia, Lafayette, Miller, Union11 hr
Apr 24, 3:29 PM CDTSevere Thunderstorm WarningSHVUnion46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.